Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 51, NWS Jackson, MS

May 14, 2009Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 14, 2009, 1:49 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2009, 1:49 PM CDT (18:49 UTC)
Expired
May 14, 2009, 3:45 PM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2255 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2255 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 141849
FFWJAN
MSC073-091-142045-
/O.NEW.KJAN.FF.W.0051.090514T1849Z-090514T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT THU MAY 14 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLUMBIA...
  SOUTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  COLUMBIA TO BAXTERVILLE TO LUMBERTON...MOVING NORTH AT 10 MPH.     
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR     
  INCHES...HAVE OCCURRED IN THE PAST HOUR OVER PORTIONS OF           
  SOUTHWESTERN LAMAR COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUNKER HILL AND IMPROVE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3102 8951 3102 8954 3100 8955 3100 8975
      3139 8987 3139 8982 3143 8982 3144 8979
      3144 8966 3101 8939 3099 8943 3099 8946

$$

BYB
1 follow-up statement
000 
WGUS74 KJAN 142024
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT THU MAY 14 2009

MSC073-091-142045-
/O.CON.KJAN.FF.W.0051.000000T0000Z-090514T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-MARION MS-
324 PM CDT THU MAY 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHEASTERN MARION AND EXTREME WEST CENTRAL LAMAR COUNTIES...

AT 323 PM CDT...ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF 
THREE TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUNKER HILL
AND IMPROVE

RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3123 8965 3124 8977 3139 8982 3143 8982
      3144 8979 3144 8966

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 14, 11:10 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 14, 11:10 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT THU MAY 14 2009

.DISCUSSION...

UPDATE: THE CONVECTIVE OUTFLOW BOUNDARY REMAINS ACTIVE OVER WRN
PORTIONS OF THE FORECAST AREA LATE THIS MORNING...BUT THUNDERSTORM
INTENSITY HAS DIMINISHED SOME IN ACCORD WITH THE TYPICAL DIURNAL
MINIMUM SEEN THIS TIME OF THE DAY. MEANWHILE SCATTERED SHOWER/TSTM
ACTIVITY HAS DEVELOPED OVER CNTRL/ERN PORTIONS OF MS AHEAD OF THE
BOUNDARY AND THIS SHOULD CONTINUE INTO THE AFTN. WITH VERY WEAK
FLOW...MOST STORMS SHOULD BE OF THE PULSE TYPE AND UNORGANIZED.
PRECIPITABLE WATER AIRMASS > 1.5 INCHES AND MIXED LAYER CAPE
APPROACHING 3000 J/KG THIS AFTN WOULD YIELD A FEW STRONG TO SVR
TSTMS WITH VERY HEAVY RAIN AND WILL KEEP THIS MENTION GOING IN THE
HWO. IN THE FORECAST GRIDS...HAVE UPPED POPS SOME FOR THIS AFTN AND
REMOVED TSTMS FROM PORTIONS OF THE DELTA REGION WHERE THE OUTFLOW
BOUNDARY HAS ALREADY PASSED THROUGH. HAVE ALSO LOWERED HIGH TEMPS A
LITTLE BEHIND THE BOUNDARY.  THE UPDATED AVIATION DISCUSSION IS
BELOW. /EC/

PREVIOUS UPDATE:

UPDATE: A FEW ADJUSTMENTS WERE MADE TO THE NEXT FEW HOURS OF THE
FORECAST GRIDS TO ACCOUNT FOR CONVECTIVE DEVELOPMENT ALONG THE
OUTFLOW BOUNDARY. INCREASED POPS SLIGHTLY FOR NE LA AND NC MS. /EC/

PREVIOUS DISCUSSION...

AS HEATING SUBSIDES THIS AFTERNOON CONVECTION SHOULD BEGIN TO CALM
DOWN TO LEAVE THE REGION QUIET FOR THE MID AND LATE EVENING AND INTO
THE OVERNIGHT HOURS.

SOUTHERLY LOW LEVEL FLOW WILL CONTINUE OVER THE CWFA ON FRIDAY TO
KEEP WARM AND MOIST CONDITIONS OVER THE CWFA.  AS HEATING BEGINS
OVER THE AREA...MORE DIURNAL CONVECTIONS IS EXPECTED TO DEVELOP OVER
THE CWFA.  THERE SHOULD NOT BE QUITE AS MUCH IN THE WAY OF LAPSE
RATES OVER THE CWFA.  THERE WILL ALSO BE AN UPPER RIDGE OVER THE
CWFA.  SO IT WILL BE SLIGHTLY HARDER TO SEE AS MUCH STRONG TO SEVERE
STORMS OVER THE AREA ON FRIDAY.  HOWEVER WILL NOT RULE OUT THE
POSSIBILITY OF A COUPLE OF INTENSE STORMS. AGAIN ACTIVITY SHOULD
BEGIN TO DIE DOWN BY THE EVENING HOURS TO LEAVE A RELATIVELY QUIET
NIGHT FOR THE ARKLAMISS REGION FRIDAY NIGHT.

TEMPERATURES WILL CONTINUE TO BE WARM OVER THE ARKLAMISS REGION FOR
THE NEXT COUPLE OF DAYS WITH WEAK UPPER RIDGING AND SOUTHERLY LOW
LEVEL FLOW CONTINUING OVER THE ARKLAMISS.  HIGHS BOTH TODAY AND ON
FRIDAY SHOULD REACH THE MIDDLE 80S ACROSS MOST OF THE REGION WITH A
FEW LOCATIONS POSSIBLY REACHING THE UPPER 80S.  LOW TEMPERATURES
BOTH NIGHTS SHOULD BE IN THE MIDDLE TO UPPER 60S.  OVERALL HAVE
REMAINED WITH GUI FOR TEMPERATURES THROUGH THE NEXT COUPLE OF DAYS
FOR THE ENTIRE REGION. /14/

LONG TERM(SATURDAY THROUGH THURSDAY)...MOISTURE ADVECTION INCREASES
ON SATURDAY WITH PWATS RISING FROM 1.5 INCHES TO 1.7+ INCHES AHEAD OF
INCOMING COLD FRONT FROM THE NW. THIS BOUNDARY SHOULD ARRIVE IN OUR
NWRN ZONES SATURDAY NIGHT AND REACH THE SERN ZONES BY SUNDAY EVENING.
RICH MOISTURE...DECENT INSTABILITY AND OUTFLOW BOUNDARIES WILL
PRECEDE THE FRONT SATURDAY AFTERNOON WITH K INDEXES 30-35...MLCAPES
1500-2000J/KG AND 6C 7-500MB LAPSE RATES CONTRIBUTING TO A FEW STRONG
TO SEVERE STORMS. EVEN THOUGH 850MB THETA E VALUES APPROACHING
330K...WIND SHEAR VALUES REMAIN QUITE LIMITED WITH 700-500MB MID
LEVEL FLOW LESS THAN 15 KTS. THAT WILL LIMIT TSRA DEVELOPMENT TO
MAINLY HAIL/ HEAVY RAIN PRODUCERS WITH SOME WIND GUSTS POSSIBLE INTO
SATURDAY NIGHT. THEN...GFS/ECMWF MODELS BOTH SHOWING CONSIDERABLE
POST-FRONTAL SHRA BAND LASTING UNTIL LATE SUNDAY NIGHT BEFORE ENDING
FROM NW TO SE.

A 1030MB+ SURFACE HIGH PROGGED TO SLIDE INTO THE MID MS VALLEY SUNDAY
NIGHT WILL GIVE US SOME DRIER/COOLER AIR FOR THE FIRST COUPLE OF DAYS
NEXT WEEK AS IT MOVES EWD. WHILE LIMITED MOISTURE COULD BACK WWD
ACROSS THE GULF STATES ON TUESDAY...THE MORE CRITICAL FEATURE WILL
PROBABLY BE THE DEVELOPMENT OF A 500MB CUTOFF LOW IN THE ERN GULF OF
MEXICO. THE ECMWF IS FARTHER SE THAN THE GFS WITH THIS FEATURE ON
ITS MOST RECENT RUNS FOR NEXT TUESDAY/WEDNESDAY. HOWEVER...BOTH
SOLUTIONS AGREE THAT THE SYSTEM WOULD DRIFT NWD TOWARD THE FL
PANHANDLE BY THURSDAY AND WILL INTRODUCE SOME POPS BY THAT TIME...
MAINLY FOR PORTIONS OF MS.

TEMP GUIDANCE SUPPORTS A DECENT DOSE OF CONTINUITY FOR SATURDAY/
SUNDAY AND HAVE GONE A LITTLE CLOSER TO ENSEMBLE MEANS AS WE HEAD
INTO NEXT WEEK. EXPECT COOLEST DAY WILL COME ON SUNDAY WITH NLY
LOW LEVEL FLOW AND EXTENSIVE CLOUD SHIELDS CONTINUING TO BRING IN A
COOLER AIRMASS BEHIND THE FRONT. READINGS SHOULD DIP INTO THE 50S
BOTH MONDAY AND TUESDAY MORNINGS(PROBABLY FOR THE LAST TIME THIS
SPRING). THE COOL AIR WILL NOT LAST TOO LONG AS RIDGING AT THE MID
AND UPPER LEVELS BUILDS INTO THE REGION TO BRING BACK ABOVE NORMAL
TEMPERATURES TO THE ARKLAMISS REGION BY MID WEEK. /40/

&&

.AVIATION...MVFR/IFR CONDITIONS ARE GIVING WAY TO VFR CONDITIONS
THIS MORNING OVER THE AREA. THERE WILL BE THE POSSIBILITY FOR SOME
ISOLATED SHOWERS/THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON
AND EARLY EVENING. THIS ACTIVITY SHOULD QUICKLY DIE DOWN AFTER
SUNSET. FOG/STRATUS WILL ONCE AGAIN BE POSSIBLE DURING THE EARLY
MORNING ON FRIDAY BRINGING WITH IT IFR/LIFR CONDITIONS TO MUCH OF
THE AREA. /15/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, May 14, 5:04 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT THU MAY 14 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>043-047>049-053-054-059>062-151015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
504 AM CDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ARKLAMISS MAINLY THIS AFTERNOON THROUGH EARLY EVENING. THE PRIMARY
RISK WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS TO 60 MPH. SOME STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE
TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A THUNDERSTORM
OUTFLOW BOUNDARY DROPPING INTO THE DELTA REGION THIS MORNING WILL
TEAM UP WITH A WEAK ATMOSPHERIC DISTURBANCE MOVING INTO AN UNSTABLE
ATMOSPHERE OVER THE REGION TO SET OFF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT
WILL PRODUCE SCATTERED STRONG TO POSSIBLY SEVERE STORMS ACROSS THE
REGION LATE SATURDAY INTO EARLY SUNDAY. THE MAIN RISK FROM THESE
STORMS SHOULD BE DAMAGING WINDS AND HAIL. PLEASE STAY TUNED FOR
FURTHER UPDATES ON THIS SYSTEM.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE FIRST
HALF OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ029>033-037>039-044>046-050>052-055>058-063>066-072>074-151015-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
504 AM CDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN HALF OF
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
ARKLAMISS THIS AFTERNOON THROUGH EARLY EVENING. THE MAIN RISK WITH
ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS TO 60
MPH. SOME STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A THUNDERSTORM OUTFLOW
BOUNDARY DROPPING INTO THE DELTA REGION THIS MORNING WILL TEAM UP
WITH A WEAK ATMOSPHERIC DISTURBANCE MOVING INTO AN UNSTABLE
ATMOSPHERE OVER THE REGION TO SET OFF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT
WILL PRODUCE SCATTERED STRONG TO POSSIBLY SEVERE STORMS ACROSS THE
REGION LATE SATURDAY INTO SUNDAY. THE MAIN RISK FROM THESE STORMS
SHOULD BE DAMAGING WINDS AND HAIL. PLEASE STAY TUNED FOR FURTHER
UPDATES ON THIS SYSTEM.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE FIRST
HALF OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, May 14, 11:01 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT THU MAY 14 2009

MSZ074-141800-
FORREST MS-
1101 AM CDT THU MAY 14 2009

THUNDERSTORMS WITH HEAVY RAIN ARE MOVING SLOWLY NORTH ACROSS FORREST
COUNTY. RAINFALL OF UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR
WITH THESE STORMS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE
AS WELL.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, May 14, 12:01 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT THU MAY 14 2009

MSZ074-141800-
FORREST MS-
1101 PM CDT THU MAY 14 2009

THUNDERSTORMS WITH HEAVY RAIN ARE MOVING SLOWLY NORTH ACROSS FORREST
COUNTY. RAINFALL OF UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR
WITH THESE STORMS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE
AS WELL.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, May 14, 12:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1202 PM CDT THU MAY 14 2009

MSZ074-141800-
FORREST MS-
1202 PM CDT THU MAY 14 2009

THUNDERSTORMS WITH HEAVY RAIN ARE MOVING SLOWLY NORTH ACROSS FORREST
COUNTY. RAINFALL OF UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR
WITH THESE STORMS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE
AS WELL.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, May 14, 12:12 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT THU MAY 14 2009

MSZ074-141755-
FORREST MS-
1212 PM CDT THU MAY 14 2009

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED NEAR BROOKLYN AT 1211
PM CDT...MOVING NORTHEAST AT 5 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING UP TO TWO INCHES OF RAIN AND FREQUENT LIGHTNING STRIKES AS
WELL.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

EEC
Local storm report, May 14, 12:35 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HAIL             2 NNW BROOKLYN          31.08N 89.20W
05/14/2009  E0.50 INCH       FORREST            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED ON HIGHWAY 49 BY HATTIESBURG EOC.

&&

BRYANT
Special weather statement, May 14, 1:06 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT THU MAY 14 2009

MSZ073-141835-
LAMAR MS-
106 PM CDT THU MAY 14 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF BAXTERVILLE AT
106 PM CDT...MOVING NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:19 PM CDTSevere Thunderstorm WarningJANForrest41 min
May 14, 12:43 PM CDTFlash Flood WarningJANForrest81 min
May 14, 1:24 PM CDTSevere Thunderstorm WarningJANLamar, Marion36 min
May 14, 2:50 PM CDTSevere Thunderstorm WarningJANCovington40 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.